Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 183, NWS Little Rock, AR

May 9, 2000Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 9, 2000, 5:33 PM CDT for Monroe County, Prairie County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 5:33 PM CDT (22:33 UTC)
Expired
May 9, 2000, 6:05 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-548 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:00 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 9, 3:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE MAY 9 2000

CLOUDY SKIES KEPT THUNDERSTORM DEVELOPEMENT TO A MINIMUM TODAY.
UPPER LEVEL SUPPORT WILL BE PUSHING FRONT ACROSS ARKANSAS EARLY
TONIGHT...SO THAT ALL PRECIPITATION IS EXPECTED EAST OF LITTLE ROCK
BY 00Z WED. FRONT WILL BE OUT OF THE STATE BY MIDNIGHT OR 1 AM.
COOLER AND DRIER AIR WILL MOVE IN...AS HIGH SETTLES OVER THE STATE
TOMORROW. LOWS TO6NIGHT WILL RANGE WIDELY FROM NORTHWEST TO SOUTHEAST
FROM 45 TO 65. HIGHS IN THE 70S AND 80S WEDNESDAY. LOWS WEDNESDAY
NIGHT IN THE 50S AND 60S. HIGHS THURSDAY MAINLY IN THE 80S. 32

.LIT...NONE.

In the hours before

Special weather statement, May 9, 1:30 PM CDT, 4 hours 3 minutes before
ARZ004>007-013>016-022>025-031>034-038-039-041>047-052>057-062>069-
100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT TUE MAY 9 2000

...SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS
AFTERNOON AND EARLY TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF ARKANSAS THIS
AFTERNOON AND EARLY TONIGHT.

A COLD FRONT OVER NORTHWESTERN ARKANSAS AT EARLY AFTERNOON WILL MAKE
ITS WAY SOUTHEASTWARD ACROSS THE STATE THIS AFTERNOON AND EARLY
TONIGHT. WARM AND MOIST AIR WILL CONTINUE TO MOVE NORTHWARD INTO THE
STATE AHEAD OF THE FRONT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
OVER THE STATE THIS AFTERNOON AND EARLY TONIGHT AS THE FRONT MOVES
THROUGH.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...
ALTHOUGH SOME LARGE HAIL WILL ALSO BE POSSIBLE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
NEED TO BE ACTIVATED THIS AFT*ERNOON AND EARLY TONIGHT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:32 PM CDTSevere Thunderstorm WarningLZKGrant, Pulaski33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.